Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 267, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2024, 2:05 AM CDT for Moniteau County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2024, 2:05 AM CDT (07:05 UTC)
- Expired
- May 27, 2024, 2:30 AM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
987
WUUS53 KLSX 270705
SVRLSX
MOC135-270730-
/O.NEW.KLSX.SV.W.0267.240527T0705Z-240527T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
205 AM CDT Mon May 27 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Moniteau County in central Missouri...
* Until 230 AM CDT.
* At 204 AM CDT, a severe thunderstorm was located 7 miles south of
Tipton, moving southeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
High Point around 215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3865 9276 3850 9247 3843 9250 3843 9262
3856 9280 3859 9282
TIME...MOT...LOC 0704Z 309DEG 32KT 3855 9273
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
191 follow-up statement
324
WWUS53 KLSX 270717
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
217 AM CDT Mon May 27 2024
MOC135-270730-
/O.CON.KLSX.SV.W.0267.000000T0000Z-240527T0730Z/
Moniteau MO-
217 AM CDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTH CENTRAL MONITEAU COUNTY...
At 217 AM CDT, a severe thunderstorm was located over High Point,
moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
High Point around 220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3850 9247 3843 9250 3843 9262 3848 9270
3858 9262
TIME...MOT...LOC 0717Z 304DEG 33KT 3849 9258
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:27 AM CDT, 1 hour 38 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 27, 12:27 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1227 AM CDT Mon May 27 2024 .KEY MESSAGES... -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal. && .SHORT TERM... (Through Late Monday Night) Issued at 316 PM CDT Sun May 26 2024 Latest visible satellite and radar imagery indicates that a cu field is developing between I-70 and I-44, as well as scattered storms as of 20z. In the meantime, strong heating is occurring in this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as well as decent deep layer shear (50-60kts). So thunderstorms will continue to develop in this area within the strongly sheared environment. Supercells will be the dominant convective mode then transition to a more linear structure as the activity exits the forecast area later this evening. There is a risk for all severe hazards including very large hail (2"+), damaging winds (70-80+ mph) and strong tornadoes (EF2 or higher), especially along and south of I-70. Otherwise, there is still the possibility of locally heavy rainfall as the storms move through. With west-east shear parallel to the outflow boundary, could see training storms through this evening. The latest HREF probability matched mean indicates the potential for rainfall up to 2" over a 3 hour period. Areas that have already seen modest rainfall in the past two days will be at higher risk for flash flooding. So the Flood Watch remains in effect until 06z Monday. Surface ridge will build in behind the cold front late tonight with dry and pleasant weather returning on Monday. Lows tonight will be in the mid 50s to low 60s. In the meantime, a secondary shortwave will rotate around the system and sink southeast through the forecast area during the day on Monday. Will see increasing cu field, but the best chances for showers will be just north of the forecast area. Highs will be in the upper 70s to mid 80s. Byrd && .LONG TERM... (Tuesday through Next Sunday) Issued at 316 PM CDT Sun May 26 2024 Upper level ridge will build over the western CONUS while troughing lingers over the eastern half. Therefore the forecast area will be in northwest flow aloft with temperatures a bit below normal through the end of the work week. Otherwise, the pattern begins to change late in the work week with chances of rain returning by next weekend. Byrd && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1218 AM CDT Mon May 27 2024 By and large convection has ended across the region, and the remainder of the TAF period is expected to be dry. A largely sky and recent rainfall increases the potential for patchy fog tonight, particularly in the valleys and river bottoms where winds will be more sheltered. However, given the lingering cloud cover still around, I don't yet have enough confidence to include a mention of visibility reduction at any of the TAF sites just yet. If fog does develop it will clear by 12-13Z with sunrise. Winds will remain from the northwest through the period, becoming strong (sustained winds above 10 kts) and gusty (near 20 kts) during the afternoon hours tomorrow. MRM && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 26, 4:19 PM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 11:59 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1159 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Hail 1 SE Saint Charles 38.78N 90.50W
05/26/2024 E1.00 Inch St. Charles MO Public
Time estimared from radar.
&&
brcLocal storm report, May 27, 12:09 AM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1209 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Hail Oakland 38.57N 90.39W
05/26/2024 E1.75 Inch St. Louis MO Public
&&
brcLocal storm report, May 27, 12:16 AM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1216 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 1 S Peerless Park 38.53N 90.50W
05/26/2024 St. Louis MO Public
Time estimated from report and radar.
Several tree limbs down, metal backyard
canopy lofted into neighbors yard.
&&
brcLocal storm report, May 27, 1:20 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
120 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM Tstm Wnd Dmg 2 ESE Belleville 38.52N 89.97W
05/26/2024 St. Clair IL Public
Large tree down. Time estimated from radar.
&&
brcLocal storm report, May 27, 1:30 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
130 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Tstm Wnd Dmg 1 ESE Saint Peters 38.77N 90.58W
05/26/2024 St. Charles MO Public
Large tree uprooted. Time estimated from
radar.
&&
brcLocal storm report, May 27, 1:35 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
135 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Hail 1 S Lakeshire 38.53N 90.34W
05/26/2024 M1.75 Inch St. Louis MO Public
Time and location are approximate, estimated
based on radar and report.
&&
brcThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 26 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 58 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 47 min |
| May 26, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 50 min |
| May 27, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Cole | 23 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 42 min |
| May 27, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.